• Chemo

    Asked by dspaul4 on Sunday, February 3, 2019

    Chemo

    Can anyone share side effects and how soon they started feeling side effects after chemo.
    I’ve never been so tired in my life.

    9 Answers from the Community

    9 answers
    • po18guy's Avatar
      po18guy

      I would guess that it is a combination of chemical/physiological and psychological, believe it or not. The entire diagnosis thing can be extremely stressful, and the unknown effects of treatment take their toll. Particularly when we hear the perpetuated horror stories related to chemotherapy.

      Nevertheless, many forms of chemo do attack the marrow and its ability to produce red blood cells, which carry oxygen. Less oxygen, less energy. Less appetite, less fuel for energy. More stress over the entire thing, less desire to do anytihng. Itcn be a perfect storm.

      Have you spoken with doctor of nurse about your concerns? They can take a closer look at your bloodwork and possibly link you up with the dietician, who can advise of common foods and supplements which might help you through this.

      5 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I have lung cancer. So, my experience will be different. I was very sick during the first week after chemo. I was also so fatigued that i had a hard time walking from the couch to the refrigerator. The fatigue lifted a bit ... i think because i exercised the whole time - walking my dogs and, when I could, running agility.

      Good luck. Chemo ain't for the weak of heart!!

      5 months ago
    • cllinda's Avatar
      cllinda

      Each chemo cocktail is different. I had TCH and it wasn't bad at first. But it accumulated and I was very sick. Lost my hair on day 14 from first session. It got to be like I had the flu for weeks. I only had 4 out of the 6 sessions because I was doing so poorly.
      But everyone is different and some people can even work through the chemo. It's not easy. But six years later, I am still here and I'm now a grandma for two little girls. Life is good.

      5 months ago
    • ChildOfGod4570's Avatar
      ChildOfGod4570

      For me, I had TC chemo, and side effects started about 2 or 3 days after the infusion. I was feeling pretty cruddy for about a week, ok for another, and almost normal on the third. Then here we go again with the next infusion. My first infusion was the worst, as it just about destroyed my immune system, and 2 weeks after that was when I experienced most if not all of my hair loss. The oncologist adjusted my dosage and put precautions into place to build me up so that wouldn't happen again. On infusions 2 through 6, I still felt very tired and sick, but my immune system was kept in check, and what was left of my hair stayed put. It didn't fall out, nor did it grow until the infusions stopped. HTH HUGS and God bless.

      5 months ago
    • Barbara1940's Avatar
      Barbara1940

      My daughter, metastatic breast cancer, had first chemo two weeks ago. She was extremely tired the first week. We checked her blood pressure and it was very low - at times 90/70. Talked with her doctor and she had us bring daughter in on two separate occasions that first week for IV fluids to raise her blood pressure. She also prescribed a medication to keep the BP up. This relieved a great deal of the tiredness. She was able to return to work the second week and said she felt almost normal. Other than that she had no nausea, vomiting or diarrhea. She did lose most of her hair by the end of the second week.

      5 months ago
    • MLT's Avatar
      MLT

      Side effects, of course, depend on the chemo. I get low dose Adriamycin now, nausea controlled with meds, tired sometimes. 9 years ago I had taxotere, was totally wiped out the 3rd day, but bounced back in a few days. We all react differently to the different drugs. Nausea meds have greatly improved! You can do this!

      5 months ago
    • fluteplayer's Avatar
      fluteplayer

      I was told after having chemo twice,I didn't even need it. That was by a specialist who kept me living for 7 yrs until he committed suicide. Now have another Dr. who put me on Ibrance with painful expensive shots every month. Tumors are shrinking but tumor markers are going up .Chemo side effects, have leaking heart valves,bald spots and very tired as red cells are staying low.She wants me on a new chemo ,a third port,but now ready to give up. Been fighting since 1999. Started stage 1 now stage 4 even though I did every thing I was told to do.

      5 months ago
    • gpgirl70's Avatar
      gpgirl70

      During chemo make sure to rest as much as you need and mention anything that bothers you to your oncologist. I had AC chemo and then Taxol. I was in treatment for 20 weeks and then after a short break radiation. I did not work ( thank God I had banked 7 weeks if sick time and them summer break). I was a teacher and didn’t want to be exposed to germs all day. My only major side effect during chemo was a blood clot from my port so I had to inject meds in my stomach area several times a day. After chemo I had neuropathy in my feet and developed a heart issue but they think that’s from radiation. I didn’t think hair loss would bother me but between having no boobs and no hair, I was very depressed. Just take care of yourself and remember to take all meds on time as scheduled.

      5 months ago
    • Kp2018's Avatar
      Kp2018

      I second gpgirl70's advice to take care of yourself. Get as much rest as your life permits. I went to bed early and tried to get at least 9 hours of sleep every night. Insomnia was a big problem on infusion day and the day after when the steroid meds were still keeping me wired. My oncologist prescribed a sleep aid which helped on the first two nights. I also used Melatonin 10mg. It was a huge help. I thought that the tiredness from the sleep deprivation was my worst side effect.

      Really, be good to yourself and allow yourself to rest as much as you can. As clinda points out, this is a temporary situation. Soon you'll be able to put this whole thing in your rear view mirror and realize that life can be very good indeed.

      5 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more ductal carcinoma in situ (dcis) questions.  Also, don't forget to check out our Ductal carcinoma in situ (DCIS) page.